MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6533
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: used the first day of the month of the bsc aware date since event date was not provided.
 
Event or Problem Description
It was reported that balloon rupture occurred.Vascular access was obtained via the right femoral artery.The 38mm in length, 3.5 vessel diameter, concentric, de novo target lesion was located in the mildly tortuous and non-calcified left anterior descending artery.After a 6f non-boston scientific (bsc) guide catheter was engaged and a non-bsc guide wire was crossed the lesion, a 20mm x 3.50mm nc quantum apex balloon catheter was advanced for dilatation.However, during the procedure at 16 atmospheres, the balloon ruptured.The device was removed, and the procedure was completed with different device.There were no patient complications reported and the patient status was stable.
 
Additional Manufacturer Narrative
B3 date of event: corrected.
 
Event or Problem Description
It was reported that balloon rupture occurred.Vascular access was obtained via the right femoral artery.The 38mm in length, 3.5 vessel diameter, concentric, de novo target lesion was located in the mildly tortuous and non-calcified left anterior descending artery.After a 6f non-boston scientific (bsc) guide catheter was engaged and a non-bsc guide wire crossed the lesion, a 20mm x 3.50mm nc quantum apex balloon catheter was advanced for dilatation.However, during the procedure at 16 atmospheres, the balloon ruptured.The device was removed, and the procedure was completed with different device.There were no patient complications reported and the patient status was stable.It was further reported that the balloon ruptured during the first inflation for 20 seconds.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16709830
Report Number2124215-2023-13964
Device Sequence Number20669283
Product Code LOX
UDI-Device Identifier08714729783503
UDI-Public08714729783503
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2025
Device Model Number6533
Device Catalogue Number6533
Device Lot Number0029607196
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/21/2023
Supplement Date Received by Manufacturer04/02/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale
Patient Weight70 KG